U.S. doctors online nowAsk doctors free
NJ
A 41-year-old male asked:

is it possible that zantac, being a histamine blocker, could cause higher histamine production when coming off of it, resulting in development of allergies? for example consuming diet soda can result in insulin spikes in some cases, possibly leading to di

1 doctor answer2 doctors weighed in
Dr. John Chiu
Dr. John Chiu answered
Allergy and Immunology 57 years experience
No: Zantac (ranitidine) is a histamine 2 receptor reverse agonist and would not significantly affect histamine production.when withdrawn. There is a theoretical possibility that Zantac (ranitidine) itself may lead to more histamine release by blocking the histamine 2 receptor(which acts as a feedback switch) but this has not been clinically a significant issue.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 5, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.